Alert archive / Wyoming / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 25, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 25, 2003, 2:35 PM MDT for Sweetwater County, Wyoming. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2003, 2:35 PM MDT (20:35 UTC)
- Expired
- Jul 25, 2003, 3:15 PM MDT
- In force
- 40 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 213 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 2422 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 252035 SVRRIW WYC037-252115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 234 PM MDT FRI JUL 25 2003 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SWEETWATER COUNTY IN SOUTH CENTRAL WYOMING * UNTIL 315 PM MDT * AT 234 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZED HAIL OVER SOUTHWESTERN SWEETWATER COUNTY...OVER THE CENTRAL PORTIONS OF FLAMING GORGE. DOPPLER RADAR INDICATED THE STORM MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS OF 60 MILES AN HOUR. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4127 10965 4119 10954 4122 10899 4142 10914 $$ TWB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:30 AM MDT, 12 hours 5 minutes earlier.
Area forecast discussion, Jul 25, 2:30 AM MDT, 12 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 230 AM MDT FRI JUL 25 2003 .TONIGHT THROUGH SUNDAY... UPPER LEVEL HIGH NEAR FOUR CORNERS WITH 250 MB ANTICYCLONIC FLOW FROM THE SOUTHWEST US...GREAT BASIN TO NORTHERN ROCKIES. MID AND UPPER LEVEL MOISTURE MOVING NORTHEAST ACROSS CWFA. ONLY A FEW SHRA AND POSSIBLY AN ISOLD TSRA REMAINING ACROSS NORTHWEST WY. LOOKS LIKE MORE MONSOON MOISTURE BEING TRANSPORTED AROUND UPPER HIGH ACROSS THE CWFA FOR TODAY AND SATURDAY. ALSO...SOME 7-3H VERTICAL MOTION AND RR QUAD OF 300 MB JET ACROSS MT WILL AID IN ISOLD TO SCT TSTMS THIS AFTERNOON AND EVENING. LOOKS LIKE BEST COVERAGE WILL BE ACROSS THE WEST AGAIN DUE TO BEST INSTABILITY. FOR SATURDAY...SFC BOUNDARY WILL MOVE SOUTH AND BECOMES STATIONARY ALONG A CPR-RIW-COD LINE. LOOKS LIKE CAPES IN THE 1500 TO 2000 J/KG RANGE ACROSS NATRONA AND EASTERN FREMONT COUNTIES AND SOME POCKETS OF 500 TO 1000 J/KG CAPES ELSEWHERE. POSSIBLY A MORE ACTIVE DAY FOR TSTMS ON SATURDAY ACROSS THE CENTRAL AND NORTH CWFA. SUNDAY LOOKS DRIER AS THE MONSOON MOISTURE IS CUT OFF AND A DIRER AIR IS ADVECTED INTO THE AREA FROM THE NORTHWEST. MC .MONDAY THROUGH FRIDAY... UPPER RIDGE AXIS EXPECTED TO BUILD WEST OF WYOMING BY THE START OF NEXT WEEK. THIS SHOULD RESULT IN CUTTING OFF MONSOON MOISTURE FLOW WITH A DRIER MORE STABLE NW FLOW. WILL GO WITH DRY TREND UNTIL THURSDAY WHEN RIDGE EXPECTED TO SHIFT BACK FURTHER EAST WITH RETURN TO MONSOON FLOW INTO WY. WILL BEGIN TO INCREASE POPS IN THE WEST LATE ON THURSDAY AND ALL LOCATIONS BY FRIDAY. GFS TEMPS CONTINUE TO SHOW A COOL BIAS. WILL CONTINUE WITH WARMING TEMPS A FEW DEGREES EACH DAY...TOPPING OUT AROUND 100 FOR BASINS AGAIN BY NEXT THURSDAY. WILL CONTINUE TO GO WELL ABOVE MOS GUIDANCE. NEXT BOUNDARY EXPECTED TO DROP INTO THE AREA BY LATE IN WEEK FOR LOWER TEMPS AND INCREASED POPS. FRIEDERS .RIW...NONE.
Hazardous weather outlook, Jul 25, 5:30 AM MDT, 9 hours 5 minutes before
WYZ001>020-022>030-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 530 AM MDT FRI JUL 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT AN INCREASE IN MONSOONAL MOISTURE LIFTING NORTHEAST INTO WYOMING WILL RESULT IN CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS... MAINLY THIS AFTERNOON AND EVENING. THE ACTIVITY SHOULD BE MOST NUMEROUS ACROSS THE MOUNTAINS OF NORTHWEST WYOMING. GUSTY WINDS TO 40 MPH...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. FRIEDERS
Nearby
Severe Thunderstorm Warnings in Wyoming, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.